Hail, Covington
- When
- May 11, 3:30 PM CST to 3:32 PM CST
- Where
- Covington County, Red Level
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.400, -86.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 11, 2:05 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SUN MAY 11 2003 CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE... MAINLY OVER THE NORTHERN ZONES...THROUGH THE EARLY EVENING HOURS. OVER THE COASTAL COUNTIES AND OFFSHORE WATERS...I AM EXPECTING JUST A FEW ISOLATED SHOWERS AND MAYBE ONE OR TWO THUNDERSTORMS. THIS ACTIVITY SHOULD BE LIMITED DUE TO THE STRONG INVERSION ALOFT. SO FOR TONIGHT...I WILL LEAVE SCATTERED WORDING OVER THE NORTHEAST SECTION OF OUR CWA...AND ISOLATED FOR THE REST. TEMPERATURES SHOULD DROP TO BELOW AVERAGE...BUT IM GOING A BIT WARMER THAN MAV MOS GUIDANCE. MODELS ARE ALSO HAVING A HARD TIME WITH THE HIGH TEMPERATURE TOMORROW AND TUESDAYS WEATHER. IM GOING WITH LOWER THAN GUIDANCE TEMPS FOR THE HIGH TOMORROW. NOW FOR TUESDAY...THATS WHEN IT GETS TRICKY. ZONES WILL INCLUDE A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON AS A SOUTHERLY FLOW RETURNS TO OUR AREA. AS FAR THE HIGH TEMPERATURE GOES...IT WILL ALL DEPEND ON HOW MUCH CLOUD COVERAGE WE HAVE AND HOW QUICK MOISTURE RETURNS TO OUR CWA. SO FOR NOW...IM GOING WITH LOWER 80S EVERYWHERE. THE NEXT MODEL RUN SHOULD HAVE A BETTER HANDLE ON THE SITUATION. EXTENDED...CHANCES OR RAIN WILL RETURN ON TUESDAY NIGHT AND INTO WEDNESDAY...AND THEN AGAIN ON THE WEEKEND AS A SERIES OF FRONTS APPROACH OUR AREA. TEMPS SHOULD GRADUALLY START WARMING UP AND REACH THE UPPER 80S BY THE WEEKEND. MARINE...SMALL CRAFT EXERCISE CAUTION TONIGHT INTO TOMORROW FOR BAY AND COASTAL WATERS. A SIGNIFICANT INCREASE OF WINDS AND SEAS IS EXPECTED BY WEDNESDAY AS THE FIRST OF A SERIES OF COLD FRONTS APPROACHES THE AREA. FIRE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE TOMORROW AFTERNOON FOR MARGINAL DURATIONS OF LOW HUMIDITY. 21/MONTANEZ .PRELIMINARY TEMPS / POPS... MOBILE 65 84 59 81 / 20 00 00 20 PENSACOLA 67 84 60 81 / 20 00 00 20 DESTIN 68 80 61 81 / 20 00 00 20 EVERGREEN 60 81 54 81 / 30 00 00 20 WAYNESBORO 58 81 54 81 / 20 00 00 20 CAMDEN 58 81 52 81 / 30 00 00 20 .MOB... AL...NONE. FL...FIRE WX WATCH MON AFTN FLZ001>006-008. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 628 AM CDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY CONCERN WITH ANY SEVERE STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. A MODERATE RISK OF DANGEROUS RIP CURRENTS EXISTS AGAIN TODAY AT THE BEACHES GIVEN PERSISTENT SOUTHERLY WINDS AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY) NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES SHOULD STAY TUNED FOR THE LATEST DEVELOPMENTS THIS AFTERNOON AND EVENING...IN CASE ACTIVATION BECOMES NECESSARY.
ALZ051>058-MSZ067-075-076-120000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT SUN MAY 11 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST MISSISSIPPI...
WAYNE...PERRY...AND GREENE.
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE...
CONECUH...BUTLER...AND CRENSHAW.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358061.